MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. NEXIVA DIFFUSICS 20G X 1.25 IN; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. NEXIVA DIFFUSICS 20G X 1.25 IN; INTRAVASCULAR CATHETER
Model Number 383593
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.The initial reporter also notified the fda on 13 december, 2019.Medwatch report # 1501150000-2019-8033.Report source other: medwatch report.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that nexiva diffusics 20g x 1.25 in leaked out of a hole in the needle.This was discovered during use.The following information was provided by the initial reporter: material no.: 383593 batch no.: unknown.It was reported there was leaking out of a small hole in the base of the needle.Per medwatch: an iv was placed by radiologist technician.During preflush with 10ml saline, saline was noted to be leaking out of a small hole near the base of the needle.This created an additional stick for the patient.
 
Additional Manufacturer Narrative
H.6.Investigation: a device history record review was completed by our quality engineer team for provided lot number 9119670.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.

Brand Name
NEXIVA DIFFUSICS 20G X 1.25 IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key9534338
Report Number9610847-2019-00776
Device Sequence Number14119344
Product Code FOZ
UDI-Device Identifier30382903835936
UDI-Public30382903835936
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K173354
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number383593
Device Catalogue Number383593
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 12/13/2019
Supplement Date Received by Manufacturer12/13/2019
Initial Report FDA Received Date12/31/2019
Supplement Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR